MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide¿ needle pulled out of the hub while injecting cortisone into the shoulder joint.The following information was provided by the initial reporter: "the bd needle he was using for a shoulder joint injection detached from the needle hub during administration of cortisone." "needle became detached from needle hub while providing shoulder injection by physician.".
 
Additional Manufacturer Narrative
H6: investigation summary seven photos of a safetyglide 22 x 1 ½ inch needle (p/n 305900) batch 1176150 were received and evaluated.The pictures show the cannula separated from the hub with a small dot of clear glue-like substance on the cannula near where the cannula should be attached to the hub.The condition observed is non-conforming per product specifications.Potential root cause for cannula pulled out defect is associated with the needle supplier¿s manufacturing process.The photos were forwarded to the needle supplier for further evaluation and investigation.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Potential root cause for cannula pulled out defect is associated with assembly line.A jam may have occurred at the cannulator inducing the insufficient epoxy applied to the needle and not detected in the next processes.Verification of the cannulator was performed.The settings were correct and the flow of products was good.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13977550
Report Number1213809-2022-00172
Device Sequence Number17502690
Product Code FMI
UDI-Device Identifier00382903059003
UDI-Public00382903059003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number305900
Device Lot Number1176150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale